Local Anesthesia And Tinnitus

Discussion in 'Support' started by Alexandor, Oct 16, 2013.

tinnitus forum
    1. Alexandor

      Alexandor Member

      Tinnitus Since:
      07/2013
      Hello Tinnitus talk forum! I don't want to take up too much of your time, so I'll make this short. I have had tinnitus for about 4 months now. It is incredibly quiet, as I can only hear it when I am in a room with sound lower than 30db, and even then I have to listen for it. It has gotten louder on occasion though and I'd like to prevent and permanent worsening. I am having a cyst surgically removed from my lower back tomorrow, and I'm certain the Doc will be using some sort of local anesthetic. Is it possible the anesthetic injected into my back could worsen my tinnitus?? If so, are there any alternatives to the local anesthetic?? My biggest fear in life at this moment is a worsening of my T, so I want to be cautious. Thanks in advance for your responses!!!
       
    2. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      I've been under general anesthetic for wisdom teeth extraction and was fine. Think you should be all good.
       
    3. Markku
      Inspired

      Markku Director Staff Benefactor Hall of Fame Team Trobalt Team Tech Team Awareness Team Research

      Tinnitus Since:
      04/2010
      Cause of Tinnitus:
      Syringing
      It shouldn't. I've never heard of a permanent tinnitus increase due to local anesthetic.

      But... nobody here can say for 100% sure. It could trigger a stress reaction in you if you worry too much which could cause a worsening of tinnitus (usually not permanent).

      The chances are you will be fine, though. Ask your doctor what he thinks before the procedure.
       
    4. Alexandor

      Alexandor Member

      Tinnitus Since:
      07/2013
      Thank you both for your replies! you have definitely helped calm my anxiety about the procedure. I didn't think it would be a problem after conducting my own research, but wanted to double check with some people that have a greater knowledge of tinnitus. Wish me luck!!
       
    5. Fish
      Balanced

      Fish Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      July 2012
      I second what yonkapin said. Local anaesthesia didn't cause any permanent worsening of tinnitus loudness in my case. So far I've never heard of such thing happening. Quite the opposite actually, I read about few cases of temporary tinnitus relief from anaesthesia during dental work :)

      You will be fine!
       
    6. Alexandor

      Alexandor Member

      Tinnitus Since:
      07/2013
      Just a quick update: I had the proceudre done with local anesthetic. No increase in tinnitus at all. If anything it has gotten quieter! However I now have another question. The doc gave me a script for antibiotics to help clear up the infection. I'm wondering which type of antibiotics are safe, and which I should avoid? Sorry if this is the wrong place for me to ask a follow-up question. I'm new to the forum, and pleed ignorance if I have made a mistake
       
      • Like Like x 1
    7. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, Alexander,

      Glad you got through the procedure without any change in your tinnitus. That is good news!

      Here is a list of ototoxic drugs (drugs that may cause or worsen tinnitus). You might want to check this list for the antibiotic you were prescribed, and address any questions about it to your doctor:
      https://www.tinnitustalk.com/threads/ototoxic-drugs-drugs-that-cause-tinnitus.455/

      Some drugs, though listed as ototoxic, don't cause problems for everyone. Each person is different; so, the best thing to do is consult your doctor.

      Hope this information is helpful to you.
       
      • Agree Agree x 2
      • Informative Informative x 1
    8. Alexandor

      Alexandor Member

      Tinnitus Since:
      07/2013
      Thanks for your reply Karen! I've been prescribed Septra DS which is unfortunately on the ototoxic list :'( I will try to find one not on the list, and request the doctor change my prescription. Have you had any experience with taking antibiotics since you acquired your T?
       
    9. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Yes, I have taken Cipro, before I knew it was ototoxic, and it didn't have any effect on my tinnitus. I've heard a lot of cautions about Cipro since then, so I think I was lucky!

      I'm glad you're going to discuss the Septra DS with your doctor. Maybe there's another antibiotic he can prescribe.
       
    10. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      Well I can vouch for amoxcilin/augmentin duo - they aren't mentioned as being ototoxic afaik and I was on augmentin duo recently for an infection, was all good!
       
    11. Alexandor

      Alexandor Member

      Tinnitus Since:
      07/2013
      Thanks for your replies! Just an update, I actually opted not to take the antibiotics at all. I wasn't convinced they were necessary and it turns out they weren't. The labs came back on the puss that was collected from my cyst and there was no infection present. Healed up 100% with no meds. Just goes to show you, Dr's prescribe meds when often times they aren't needed.
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.